I am Sita and This is My Truth

Hey everyone, I am writing this before I go to bed, and I had some thoughts that I needed to get out.
I know that I am an Epilepsy advocate, and by doing so I try to help spread awareness and understanding. I love that. In the same token, I am bloody mad. I am mad about the cards I have been dealt in life. Living with Epilepsy is not easy. I know there are other conditions that are not easy, or worse, but it is still hard. I have experienced stigma as a result of my seizures. It is not my fault. My neurons misfire and I fall to the ground. I have heard nasty things. My mom tells me to shake it off, and as much as she is right, the discrimination I feel is still present.

I am so, so, tired of trying to be cheerful all the time. Sliding into this depression is like sliding into a deep pit of mud, and the only way out is by being pulled out. I just want to be a “normal” twenty-something year old, get a job in my field of work, and not be seen as a liability to companies. I do have good times- don’t get me wrong, but I wish I could go back to my early  twenties and earlier when I never had to tell anyone about my Epilepsy. My mom says your gold is where your wound is, and she is probably right. My truth probably helps many other people with Epilepsy as well.

For some reason, I found myself this evening looking at a bunch of cards that I received last year for my graduation, and this year for my birthday,” we’re thinking about you cards”, and “we love you” type cards. I can tell that my friends know that I am unhappy, and they are doing everything in their power to help let me know that I am loved.

By stopping to read all of the cards, I realized one thing: I am important to people. Even though I am really mad about having this neurological condition which makes me tired, unable to work, and yes- say WHY ME! I still have friends and family who care about me like none other.  I am indebted to all of them for all of their support.

It feels nasty and icky to stand in my truth, but Brene Brown, Social Work PhD, says that it is important to own our own truth. So here it is. Let’s try to make life the best as possible.

Lots of love xox

The Highs and Lows of Seizure Medication

Hey Everyone! I am back! Sorry for the MIA- I have had a lot on my plate.

Personal-Medication

Today I wanted to talk about the highs and lows of seizure medication. As most of you know, there are often side effects that come along with seizure medication. The worst side effect I had was with Vimpat. I experienced extreme dizziness, my gait was completely off and it was hard to see without feeling like the world was whirling around me. I found out later that those extreme side effects were as a result of taking it alongside Carbamazepine. I asked to be taken off of the Vimpat and I don’t experience extreme dizziness anymore. (Thank goodness!)

My medication has also decreased my appetite, which was extremely painful. Although I am not on Topiramate anymore, it was like shoveling food into my mouth simply because I needed the fuel to get through a day. Remember though, this may not happen to you, so please take my experiences with a grain of salt.

medication-interactionMostly though I experience a residual fatigue from my seizure medications. I have talked about this fatigue before; it is as though you always have a a bit of tiredness and there is nothing to make it go away. Coffee doesn’t help much and naps make you even sleepier. Some days though I just seem to be able to spring out of bed and jump from one activity to another with ease. I need to explain to people that I don’t have copious amounts of energy and it’s hard to stay up late partying or do too many social events in a row. I also most definitely cannot do two workout classes in one day.

It is extremely frustrating not having tons of energy, but I guess that’s life and I just need to deal the cards that I was dealt.

Lots of love! xox